Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 14, 2018, 1:56 AM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2018, 1:56 AM CDT (06:56 UTC)
- Expired
- Apr 14, 2018, 2:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Natchitoches Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 9:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 13.1
The text
As transmitted.
406
WFUS54 KSHV 140656
TORSHV
LAC069-127-140730-
/O.NEW.KSHV.TO.W.0075.180414T0656Z-180414T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
156 AM CDT SAT APR 14 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
North central Natchitoches Parish in northwestern Louisiana...
Northwestern Winn Parish in north central Louisiana...
* Until 230 AM CDT
* At 156 AM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northeast of Campti, or 20 miles north of
Natchitoches, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Natchitoches and northwestern Winn Parishes,
including the following locations: Creston, Goldonna, Chestnut,
Calvin and Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3197 9307 3210 9309 3215 9281 3215 9274
3196 9271
TIME...MOT...LOC 0656Z 264DEG 31KT 3205 9302
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
191 follow-up statement
018
WWUS54 KSHV 140710
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
210 AM CDT SAT APR 14 2018
LAC069-140720-
/O.CAN.KSHV.TO.W.0075.000000T0000Z-180414T0730Z/
Natchitoches LA-
210 AM CDT SAT APR 14 2018
...THE TORNADO WARNING FOR NORTH CENTRAL NATCHITOCHES PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 600 AM CDT for north central
and northwestern Louisiana.
LAT...LON 3196 9288 3198 9288 3199 9290 3203 9289
3207 9291 3210 9291 3211 9293 3213 9293
3215 9282 3215 9274 3196 9271
TIME...MOT...LOC 0710Z 264DEG 31KT 3206 9287
$$
LAC127-140730-
/O.CON.KSHV.TO.W.0075.000000T0000Z-180414T0730Z/
Winn LA-
210 AM CDT SAT APR 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHWESTERN WINN PARISH...
At 210 AM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles southwest of Jonesboro, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goldonna and Calvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3196 9288 3198 9288 3199 9290 3203 9289
3207 9291 3210 9291 3211 9293 3213 9293
3215 9282 3215 9274 3196 9271
TIME...MOT...LOC 0710Z 264DEG 31KT 3206 9287
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:24 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 14, 1:24 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 124 AM CDT Sat Apr 14 2018 .DISCUSSION... We have cleared much of the cwa from Cherokee to Miller and Howard. Threat continues with this large squall line and isolated embedded tornadoes for S AR and much of our LA parishes and deep E TX. /24/ && .PREV DISCUSSION... /issued 1007 PM CDT Fri Apr 13 2018/ UPDATE... To add replacing Tornado watch number 45 for entire cwa. DISCUSSION... No major changes to package with just a few tweaks to sky and temps on the curve toward previously forecasted lows. Also, we have expanded 00-06Z pops/wx into the 06-09Z slot. We can make additional changes with counties first dropped from the new watch. All products up to date with graphics on home page next in line. /24/ PREV DISCUSSION... /issued 643 PM CDT Fri Apr 13 2018/ UPDATE... To add remaining SE cwa parishes into Tornado watch 40 DISCUSSION... All products have been reissued to add headline for all zones groupings and to remove afternoon wording. /24/ PREV DISCUSSION... /issued 626 PM CDT Fri Apr 13 2018/ AVIATION... Isolated to scattered -SHRA/-TSRA have developed across the Four- State Region today, courtesy of an approaching strong upper level disturbance from the west. This precipitation has been intermittently affecting the majority of the terminals today, and is expected to develop into a line of TSRA more less later this evening /progressing from west to east along a cold front/. This TAF forecast will not be an easy one, as will try to pinpoint best timing of the precipitation. Some of these storms will be capable of becoming severe with large hail, damaging wind gusts and isolated tornadoes being the main threats. Will of course amend as necessary. Otherwise, CIGS have risen to VFR early this evening, but as anticipated to drop into the MVFR and possibly IFR criteria after sunset. CIGS are poised to gradually improve to VFR and precipitation will be coming to an end from west to east towards the end of the TAF period, with perhaps the eastern terminals hanging on to by tomorrow mid-morning VCSH. Southerly winds will be intermittently breezy but is anticipated to drop to below Lake Wind Advisory criteria overnight. Concurrently, winds will be shifting to the west-northwest with the passage of a cold front and thus could see -SHRA develop along the front, hence the insertion of the -SHRA/VCSH towards the end of the TAF period. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/29
Hazardous weather outlook, Apr 13, 2:01 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 201 PM CDT Fri Apr 13 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Sabine-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 201 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Tornado Watch #40 is in effect until 10 PM CDT tonight. This is a particularly dangerous situation. Severe thunderstorms are likely ahead of a dryline and cold front this afternoon through this evening and overnight. Threats of large hail, damaging winds, tornadoes, and locally heavy rainfall are all possible during this event. The severe potential will shift to more of a damaging wind threat as storms evolve into a squall line tonight just ahead of the cold front. The severe threat should be ending prior to daybreak on Saturday. Total rainfall amounts up to three to four inches will be possible across parts of north central Louisiana and south central Arkansas, increasing the threat of isolated flash flooding across these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be gradually ending from west to east with a cold frontal passage early Saturday morning, bringing an end to the severe threat. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will likely be needed this afternoon and into the overnight and early morning hours of Saturday. LAZ013-014-018>022-141100- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 201 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Severe thunderstorms are likely this evening and overnight. Threats of large hail, damaging winds, tornadoes, and locally heavy rainfall are all possible during this event. The severe potential will shift to more of a damaging wind threat as storms evolve into a squall line tonight just ahead of the cold front. The severe threat should be ending prior to daybreak on Saturday. Total event rainfall amounts up to three to four inches will be possible across parts of north central Louisiana and south central Arkansas, increasing the threat of isolated flash flooding across these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be gradually ending from west to east with a cold frontal passage early Saturday morning, bringing an end to the severe threat. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will likely be needed this afternoon and into the overnight and early morning hours of Saturday. 09
In the hours before
Special weather statement, Apr 14, 1:13 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 AM CDT SAT APR 14 2018
ARZ073-140630-
Union AR-
113 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 130 AM
CDT...
At 113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lawson, or 11 miles east of Norphlet, moving northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calion, Urbana, Lawson, Moro Bay State Park and Pigeon Hill.
A tornado watch remains in effect until 600 AM CDT for south central
Arkansas.
LAT...LON 3325 9223 3312 9249 3328 9260 3332 9253
3332 9249 3333 9248 3330 9246 3329 9247
3327 9244 3328 9238 3330 9235 3328 9234
3328 9233 3326 9232 3328 9230 3326 9229
TIME...MOT...LOC 0613Z 233DEG 45KT 3328 9247
FBLocal storm report, Apr 14, 1:15 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FUNNEL CLOUD 2 WSW RED CHUTE 32.56N 93.64W
04/14/2018 BOSSIER LA TRAINED SPOTTER
TRAINED SPOTTER ALONG MIDLAND STREET SAW A
FUNNEL AND POWER FLASHES JUST TO THE
SOUTHWEST OF LOCATION.
&&
20Local storm report, Apr 14, 1:17 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 2 E EMERSON 33.10N 93.16W
04/14/2018 COLUMBIA AR EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG CR 16 EAST
OF BUSSEY, AR.
&&
25Local storm report, Apr 14, 1:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 6 NNW HENDERSON 32.24N 94.82W
04/13/2018 RUSK TX LAW ENFORCEMENT
TREES REPORTED DOWN ACROSS THE COUNTY, AND
FM 2276.
&&
25Local storm report, Apr 14, 1:32 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 1 NNE SHREVEPORT 32.49N 93.79W
04/14/2018 CADDO LA BROADCAST MEDIA
REPORTS OF DEBRIS AND NUMEROUS LIMBS DOWN IN
AREAS JUST NORTH OF FAIR PARK MIDDLE SCHOOL.
&&
20Local storm report, Apr 14, 1:43 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG JEFFERSON 32.76N 94.35W
04/13/2018 MARION TX EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN OVER
ROADWAYS ACROSS ENTIRE COUNTY.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:11 PM CDT | Tornado Warning | SHV | Union | 34 min |
| Apr 13, 7:35 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 40 min |
| Apr 13, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 29 min |
| Apr 13, 8:17 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 28 min |
| Apr 13, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Apr 13, 11:54 PM CDT | Tornado Warning | SHV | Caddo | 21 min |
| Apr 14, 12:14 AM CDT | Tornado Warning | SHV | Bossier, Caddo | 31 min |
| Apr 14, 12:15 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 45 min |
| Apr 14, 12:43 AM CDT | Tornado Warning | SHV | Bossier, Claiborne, Webster | 32 min |
| Apr 14, 12:46 AM CDT | Tornado Warning | SHV | Bossier, Claiborne, Webster | 29 min |
| Apr 14, 12:59 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 6 more | 46 min |
| Apr 14, 1:08 AM CDT | Tornado Warning | SHV | Claiborne, Webster | 25 min |
| Apr 14, 1:10 AM CDT | Special Weather Statement | SHV | Sabine | 65 min |
| Apr 14, 1:11 AM CDT | Tornado Warning | SHV | Claiborne | 34 min |
| Apr 14, 1:30 AM CDT | Tornado Warning | SHV | Claiborne, Union | 33 min |
| Apr 14, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 75 min |
| Apr 14, 1:52 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 38 min |
| Apr 14, 2:26 AM CDT | Tornado Warning | SHV | Jackson, Winn | 34 min |
| Apr 14, 2:27 AM CDT | Tornado Warning | SHV | Lincoln, Ouachita, Union | 33 min |
| Apr 14, 2:31 AM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 29 min |
| Apr 14, 2:51 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita | 24 min |
| Apr 14, 2:59 AM CDT | Tornado Warning | SHV | Jackson, Ouachita, Union | 31 min |
| Apr 14, 3:14 AM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 20 min |
| Apr 14, 4:24 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 15 hr |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.